Alert archive / Wisconsin / Wind Advisories in 2013

Wind Advisory 2, NWS Green Bay, WI

October 25, 2013Door County, Wisconsin

NWS Green Bay, WI issued this wind advisory at Oct 25, 2013, 2:57 PM CDT for Door County, Wisconsin. It took effect at Oct 25, 2013, 7:00 PM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 25, 2013, 2:57 PM CDT (19:57 UTC)
In effect from
Oct 25, 2013, 7:00 PM CDT
Expired
Oct 26, 2013, 4:00 AM CDT
In force
9 hr
Issued by
NWS Green Bay, WI

County Door County, WI

The radar

The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.0 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2013-10-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2013-10-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
0 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
124 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

301 
WWUS73 KGRB 251957
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
257 PM CDT FRI OCT 25 2013

...STRONG GUSTY WINDS DEVELOPING OVER DOOR COUNTY TONIGHT...

.AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES SOUTHEAST
ACROSS LAKE SUPERIOR TONIGHT. SOUTHWEST WINDS WILL QUICKLY
STRENGTHEN AHEAD OF THIS LOW PRESSURE SYSTEM LATER THIS AFTERNOON
AND THIS EVENING OVER FAR NORTHEAST WISCONSIN. SUSTAINED WINDS
COULD APPROACH 30 MPH AND WIND GUSTS MAY REACH UP TO 45 TO 50 MPH.
LOCATIONS ALONG THE BAY OF GREEN BAY AND ATOP THE HIGHER BLUFFS
WILL BE THE MOST SUSCEPTIBLE TO THE STRONG GUSTY WINDS.

WIZ022-260400-
/O.NEW.KGRB.WI.Y.0002.131026T0000Z-131026T0900Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
257 PM CDT FRI OCT 25 2013

...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
SATURDAY. 

* THE STRONGEST WIND GUSTS UP TO 50 MPH WILL ARRIVE OVER THE DOOR
  COUNTY PENINSULA BETWEEN 8 PM AND 1 AM.

* SUSTAINED WINDS TO 30 MPH WITH GUSTS BETWEEN 45 AND 50 MPH WILL
  BE POSSIBLE. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR ALONG
  THE BAY OF GREEN BAY AND ATOP THE HIGHER BLUFFS.

* THE STRONG GUSTY WINDS MAY MAKE DRIVING DIFFICULT FOR HIGH
  PROFILE VEHICLES...AND CAUSE ISOLATED DOWN TREES OR POWERLINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MPC
2 follow-up statements
096 
WWUS73 KGRB 260035
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
735 PM CDT FRI OCT 25 2013

...STRONG WINDS EXPECTED OVER THE DOOR PENINSULA TONIGHT...

.AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES SOUTHEAST
ACROSS LAKE SUPERIOR TONIGHT. STRONG SOUTHWEST WINDS WILL PRECEDE
THE SYSTEM. WINDS WILL TURN TO THE WEST AND THEN NORTHWEST AS THE
SYSTEM CROSSES THE REGION...THEN BEGIN TO DIMINISH AS THE LOW
PRESSURE SYSTEM STARTS TO PULL OFF TO THE EAST EARLY SATURDAY.

WIZ022-260500-
/O.CON.KGRB.WI.Y.0002.000000T0000Z-131026T0900Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
735 PM CDT FRI OCT 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY...

* SOUTHWEST WINDS WITH SUSTAINED SPEEDS TO 30 MPH AND GUSTS AS
  HIGH AS 50 MPH ARE EXPECTED TONIGHT. THE STRONGEST WIND GUSTS
  WILL LIKELY OCCUR ATOP THE HIGHER BLUFFS LOCATED NEAR THE SHORE
  OF THE BAY OF GREEN BAY.

* THE STRONG WINDS MAY MAKE IT DIFFICULT TO DRIVE HIGH PROFILE
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SKOWRONSKI
805 
WWUS73 KGRB 260245
NPWGRB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
945 PM CDT FRI OCT 25 2013

...STRONG WINDS EXPECTED OVER THE DOOR PENINSULA TONIGHT...

.AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES SOUTHEAST
ACROSS LAKE SUPERIOR TONIGHT. STRONG SOUTHWEST WINDS WILL PRECEDE
THE SYSTEM. WINDS WILL TURN TO THE WEST AND THEN NORTHWEST AS THE
SYSTEM CROSSES THE REGION...THEN BEGIN TO DIMINISH AS THE LOW
PRESSURE SYSTEM STARTS TO PULL OFF TO THE EAST EARLY SATURDAY.

WIZ022-260900-
/O.CON.KGRB.WI.Y.0002.000000T0000Z-131026T0900Z/
DOOR-
INCLUDING THE CITY OF...STURGEON BAY
945 PM CDT FRI OCT 25 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT SATURDAY...

* SOUTHWEST WINDS WITH SUSTAINED SPEEDS TO 30 MPH AND GUSTS AS 
  HIGH AS 50 MPH ARE EXPECTED TONIGHT. THE STRONGEST WIND GUSTS 
  WILL LIKELY OCCUR ATOP THE HIGHER BLUFFS LOCATED NEAR THE 
  SHORE OF THE BAY OF GREEN BAY. 

* THE STRONGEST WINDS ARE EXPECTED TO OCCUR BETWEEN 900 PM AND 200
  AM...THEN WINDS WILL BEGIN TO DIMINISH.

* THE STRONG WINDS MAY MAKE IT DIFFICULT TO DRIVE HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SKOWRONSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 25, 12:22 PM CDT, 2 hours 35 minutes earlier.

Area forecast discussion, Oct 25, 12:22 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1222 PM CDT FRI OCT 25 2013

UPDATED AVIATION PORTION FOR 18Z TAF ISSUANCE

.SHORT TERM...TODAY...TONIGHT...AND SATURDAY
ISSUED AT 418 AM CDT FRI OCT 25 2013

PCPN TRENDS...WINDS AND TEMPERATURES ARE THE MAIN FCST CONCERNS.

A WEAK RIDGE OF HIGH PRESSURE WAS BUILDING INTO THE REGION EARLY
THIS MORNING. LLVL WINDS HAVE BACKED WEST...BRINGING AN END TO
LAKE-EFFECT SNOW OVER NORTHERN WI. SOME PATCHY STRATOCUMULUS
WAS STILL LINGERING NEAR THE U.P. BORDER...AND OVER WC/C WI.

EXPECT A DRY DAY TODAY...WITH INCREASING CLOUDS AS STG WAA
DEVELOPS IN ADVANCE OF A COLD FRONT AND APPROACHING S/W TROF
THIS AFTERNOON. SW WINDS WILL INCREASE THIS AFTERNOON...
WITH GUSTS TO 25 MPH LATE IN THE DAY. HIGH TEMPERATURES WILL
BE IN THE 40S.

DEEPENING LOW PRESSURE WILL TRACK TO OUR NORTH TONIGHT...AS
A STG S/W TROF DIGS THROUGH THE NORTHERN GREAT LAKES. A COLD
FRONT WILL MOVE THROUGH THE AREA OVERNIGHT. MOISTURE WILL BE
LIMITED WITH THIS SYSTEM...SO ONLY SLGT CHC/CHC POPS SEEM
WARRANTED...ESPECIALLY OVER NC/NE WI. P-TYPE SHOULD BE MAINLY
RAIN UNTIL LATE TONIGHT...WHEN ENOUGH COLD AIR WILL RETURN
TO NC WI TO CHANGE PCPN BACK TO SNOW. GUSTY SW WINDS WILL
OCCUR DURING THE EVG...THEN VEER W-NW OVERNIGHT AFTER THE
FROPA. WILL NEED TO CONSIDER A WIND ADVISORY FOR DOOR COUNTY...
AS STG SW WINDS OFF THE BAY IMPACT THE COMMUNITIES ON THE WSTRN
SIDE OF THE COUNTY. WILL LET THE NEXT SHIFT TAKE A CLOSER LOOK
AT THIS. USED A NON-DIURNAL TEMPERATURE CURVE FOR HOURLY TEMPS
OVERNIGHT...WITH STEADY TEMPS DURING THE EVENING...THEN COOLING
IN THE WAKE OF THE COLD FRONT. LOWS SHOULD BE IN THE 30S...
EXCEPT LOWER 40S NEAR LAKE MICHIGAN.

ON SATURDAY...SCT LAKE-EFFECT SNOW SHOWERS ARE EXPECTED IN
NC/FAR NE WI...WITH LITTLE PCPN EXPECTED ELSEWHERE DUE TO
SUBSIDENCE. TEMPS WILL BE SIMILAR TO THE PAST SEVERAL DAYS...
WITH MAINLY UPPER 30S NORTH TO THE LOWER TO MIDDLE 40S SOUTH
AND EAST.

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY
ISSUED AT 418 AM CDT FRI OCT 25 2013

A SURFACE RIDGE MOVING INTO WISCONSIN SHOULD RESULT IN BACKING
WINDS AND BRING AN END TO LAKE EFFECT SNOW SHOWERS ACROSS THE
NORTHERN PART OF THE STATE BY LATE SATURDAY NIGHT.

THE FORECAST FOR NEXT WEEK IS A MAJOR QUESTION MARK DUE TO MODEL
DIFFERENCES. THE EC HAD A SURFACE HIGH OVER THE UPPER GREAT LAKES
REGION THAT RESULTED IN A LATER ARRIVAL TIME FOR PRECIPITATION
WITH A LOW MOVING OUT OF THE PLAINS THAN DID THE GFS...AND THE EC
ALSO LIMITED ITS NORTHWARD PROGRESSION. THE TIMING AND TRACK OF A
SURFACE LOW LATER IN THE WEEK HAS THE EC BRINGING PLENTY OF
PRECIPITATION TO THE AREA WHILE GFS HAS A LOW PASSING WELL TO THE
SOUTH OF THE STATE...LEAVING THE AREA MAINLY DRY. BLENDED MODELS
RESULTED IN SEVERAL PERIODS OF CHANCE POPS. NOT ALL THAT MUCH
CONFIDENCE IN THE FORECAST FOR NEXT WEEK DUE TO THESE DIFFERENCES.
HOPEFULLY MODEL SOLUTIONS WILL BEGIN TO LOOK MORE SIMILAR WITHIN
THE NEXT 12 TO 36 HOURS.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1222 PM CDT FRI OCT 25 2013

AN AREA OF LOW PRESSURE WILL STRENGTHEN AS IT MOVES SOUTHEAST ACROSS
LAKE SUPERIOR TONIGHT.  AS THE LOW PASSES BY TO THE NORTH...STRONG
SW WINDS WILL DEVELOP IN THE LOW LEVELS EARLY THIS EVENING AS BOTH
THE NAM AND GFS ARE DEPICTING 50-55 KTS AT 925MB.  THIS WILL
DEFINITELY LEAD TO LLWS ACROSS THE REGION...AND POSSIBLY WIND
ADVISORY CONDITIONS OVER THE DOOR PENINSULA.  WINDS WILL PARTIALLY
SUBSIDE FOLLOWING THE PASSAGE OF A COLD FRONT LATE IN THE EVENING
AND EARLY OVERNIGHT.  WINDS WILL SHIFT TO THE WEST AND NORTHWEST
BEHIND THE FRONT...BUT LLWS WILL PERSIST THROUGH 12Z SAT MORNING.
AS FOR PRECIPITATION...SOME SPOTTY RAIN SHOWERS WILL OCCUR THIS
EVENING OVER FAR NORTHERN AND NORTHEAST WISCONSIN AND THE UPPER
PENINSULA.  AFTER A LITTLE BREAK IN THE ACTION...COLDER AIR
FILTERING BEHIND THE FRONT WILL LEAD TO LAKE EFFECT SNOW SHOWERS AND
MVFR CONDITIONS DEVELOPING OVER NORTH-CENTRAL WISCONSIN...WHICH WILL
CONTINUE TO THE END OF THE TAF PERIOD.
&&

.MARINE...
ISSUED AT 418 AM CDT FRI OCT 25 2013

SOUTHWEST WINDS WILL QUICKLY INCREASE BY FRIDAY EVENING...
WITH GALE FORCE GUSTS LIKELY FRIDAY NIGHT. THE WINDS SHOULD PEAK
AROUND 06Z/SAT...AS 925-850 MB WINDS STRENGTHEN TO 45-60 KTS.
STRONG PRESSURE FALLS WILL BE OCCURRING NE OF THE RGN AROUND THIS
TIME...AND MODEST OVER-WATER INSTABILITY WILL STILL BE PRESENT...
DESPITE STG WAA. THE STRONGEST GUSTS WILL LIKELY OCCUR OVER THE
BAY...DUE TO FUNNELING OF SW WINDS...AND COASTAL CONVERGENCE
ALONG THE WESTERN SHORELINE OF DOOR COUNTY. THE WINDS ALOFT WILL
DECREASE TO 30-40 KTS LATER IN THE NIGHT...AFTER A COLD FRONT
MOVES THROUGH. CAA AND PRESSURE RISES SHOULD KEEP GUSTS OF 30-35
KTS GOING INTO SATURDAY MORNING. HAVE UPGRADED THE GALE WATCH TO A
GALE WARNING...AND KEPT THE TIMING THE SAME (7 PM FRIDAY THROUGH 1
PM SATURDAY). SUSPECT THAT THE MAIN AREA OF CONCERN FOR GALE FORCE
GUSTS IN THE WAKE OF THE COLD FRONT WILL BE ON THE NORTHERN BAY
AND DEATHS DOOR AREA.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......MG
AVIATION.......MPC
MARINE.........KIECKBUSCH
Hazardous weather outlook, Oct 25, 2:56 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
256 PM CDT FRI OCT 25 2013

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-262000-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
256 PM CDT FRI OCT 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

SOUTHWEST WINDS MAY OCCASIONALLY GUST TO NEAR 45 OR 50 MPH OVER
PARTS OF DOOR COUNTY TONIGHT. BAYSIDE COMMUNITIES ON THE WEST
SIDE OF THE COUNTY AND LOCATIONS ATOP THE HIGHER BLUFFS WILL BE
MOST SUSCEPTIBLE TO THE STRONG WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-262000-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
256 PM CDT FRI OCT 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

SOUTHWEST GALES WILL DEVELOP BY EVENING...AND GUSTS AS HIGH AS 40
TO 45 KTS ARE EXPECTED TONIGHT. WAVES WILL BUILD TO 5 TO 9 FEET. A
GALE WARNING IS IN EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

WEST TO NORTHWEST WINDS...WITH GALE FORCE GUSTS TO AROUND 35 KTS...
WILL AFFECT THE REGION THROUGH MIDDAY SATURDAY. A GALE WARNING
IS IN EFFECT. A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FROM
MIDDAY SATURDAY THROUGH SATURDAY EVENING.

MPC/RDM

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 25, 4:43 AM CDTGale WarningGRB23 hr

Nearby

Wind Advisories in Wisconsin, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.